caret icon Back to all discussions

blisters

mouth blisters on inner lips and tongue , has any one had them

  1. Yes, I have after giving myself my Methotrexate shot. Only occasionally.

    1. i am not on methotrexate

  2. I used to get them from time to time when I was starting Methotrexate. It's the body's way of saying the dose might be too high. Talk to your rheumatologist if you're taking MTX and see if you can lower the dose, keep it at that dose for a couple weeks, then increase gradually.

    1. Hi . Unfortunately, mouth blisters and sores are all too common with RA, often as a side effect of medications. In fact, our contributor Rick wrote about when he started a support group it was one of the first discussions (see: https://rheumatoidarthritis.net/living/start-support-group). This article gives an overview of how RA medications can impact the mouth: https://nras.org.uk/resource/ra-medication-and-the-mouth/. Of course, it is also possible that there is some other cause, so it is important to check with your doctor or dentist. Hoping you get some answers and relief soon. Best, Richard (RheumatoidArthritis.net Team)

      or create an account to reply.